What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 16, 3:00 AM CST, 1 hour earlier.
Area forecast discussion, Feb 16, 3:00 AM CST, 1 hour before
Area Forecast Discussion
National Weather Service Paducah KY
300 AM CST Thu Feb 16 2023
.SHORT TERM...(Today through Saturday)
Issued at 256 AM CST Thu Feb 16 2023
Primary concern in the short term resides with ongoing severe
thunderstorm chances that continue into today. We many not be in the
clear in our Pennyrile counties of west Kentucky until closer to 3
PM. Much colder air will filter into the region later today and it
will feel very much like winter come tomorrow morning!
Convection has really blossomed over the past several hours and has
turned rather messy. Still primarily a hail threat with this
activity through around 10z, but also have a concern for some
flooding issues developing in areas that see training convection.
Recent HRRR runs show swaths of 2-3+" possible. The moisture
transport into our region is impressive early this morning with
surface dewpoints into the mid 60s along and just south of our cwa
border. The highest February dewpoint on record at KPAH is 65
degrees and may be in jeopardy today. Some weak surface CAPE has
attempted to get into our southern counties, but this is still
primarily elevated instability we are dealing with. It appears we
will have a greater chance at sfc CAPE being realized across
southern portions of southeast Missouri after 10z and translate east
into west KY a few hours later. This occurs as the surface low now
over northwest Arkansas lifts northeastward into southeast Missouri.
The low eventually moves across southern Illinois and into Indiana
through the day.
Instability is expected to increase through the morning into early
afternoon, mainly across west Kentucky. The highest SRH values
decrease with time. However, the low level winds of 40-45 kts remain
and mid level winds begin to increase toward midday as the 500mb
trough moves closer. All severe hazards appear in play, although
there remains uncertainty in overall storm evolution behind this
early morning activity. The severe threat likely ends in our eastern
counties by 3 PM with any lingering showers exiting by 6 PM.
There will be quite a temperature gradient today with highs barely
reaching much above 50 in Perryville/Mt Vernon, IL areas. Meanwhile
most of west Kentucky stands a good chance at reaching 70.
Temperatures will be falling by mid to late afternoon and everywhere
will be much colder by early evening. Northwest winds will also pick
up behind the front with gusts of 25-30 mph. The gusty winds
continue into tomorrow morning, which produces wind chills into
the teens. Clouds may be slow to depart the region on Friday
especially in the EVV Tri-state. Given this, have nudged highs
down a degree or two. Highs in the mid to upper 30s with a bit of
breeze will feel like a true shock compared to what we've been
spoiled with lately!
Surface high pressure moves overhead Friday evening and then departs
to our southeast on Saturday. After a cold night in the 20s Friday
night, southerly flow will allow a nice rebound on Saturday with
highs reaching near 50. May be rather breezy across southeast
Missouri and southern Illinois where wind gusts of 20-25 mph are
possible.
.LONG TERM...(Saturday night through Wednesday)
Issued at 256 AM CST Thu Feb 16 2023
Weak mid level energy moves across the region Saturday night into
early Sunday morning. This most likely will only lead to an increase
in clouds given a lack of moisture associated with it. However, the
00z ECMWF and even it's ensemble try to generate a few sprinkles or
very light showers with it. Talking a hundredth of two, if it
happens. For now will keep forecast dry through the weekend. It will
be quite breezy on Sunday as the pressure gradient increases with
wind gusts of 25 to 30 mph possible. This occurs as a shortwave and
associated surface low move across the upper Midwest into the Great
Lakes region.
There remains a good amount of uncertainty for next week, but an
unsettled pattern appears to be a decent bet. Best rain chances
probably will be centered Tuesday into Wednesday. However, a weak
frontal boundary moving through Sunday night into Monday may
generate some light rain, with west Kentucky appearing to have
the best chance. The boundary looks to stall out or waffle back
and forth somewhere nearby our region Tuesday into Wednesday.
Waves of energy riding along the boundary will lead to periods of
rain. Can't rule out some thunder as well, particularly if we end
up on the warm side of the boundary. Certainly could turn into a
heavy rain threat with amounts of 2+ inches possible. Just
something to monitor. There is a wide range of temperature
possibilities, particularly by Wednesday, with a 20-25 degree
spread between the NBM 25th and 75th percentile.
&&
.AVIATION...
Issued at 1123 PM CST Wed Feb 15 2023
Lower ceilings and visibilities will linger at each of the TAF
sites through at least Thursday morning as showers and
thunderstorms become more widespread. Severe thunderstorms will be
possible with large hail and gusty winds being the main threats.
The main threat will be hail early in the overnight hours and
then transition to a wind threat late in the night and early
Thursday as a cold front arrives. Expect some gusty winds to
around or just over 20kts ahead of the cold front. Improving
conditions can be expected Thursday afternoon into Thursday night.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...SP
LONG TERM...SP
AVIATION...KC
Hazardous weather outlook, Feb 16, 3:11 AM CST, 49 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
311 AM CST Thu Feb 16 2023
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-170915-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
311 AM CST Thu Feb 16 2023 /411 AM EST Thu Feb 16 2023/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Thunderstorms will continue to be possible until around mid
afternoon. Some of these storms may turn severe with damaging
winds, large hail, and maybe a brief tornado or two. There is
also a concern for some localized flooding developing where
training of storms occurs.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Any reports of storm damage or flooding is greatly appreciated.
In the hours before
Special weather statement, Feb 15, 11:33 PM CST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
1133 PM CST Wed Feb 15 2023
ILZ092-093-KYZ001>004-MOZ111-112-114-160615-
Alexander IL-Pulaski IL-Carlisle KY-Ballard KY-Fulton KY-Hickman KY-
New Madrid MO-Scott MO-Mississippi MO-
1133 PM CST Wed Feb 15 2023
...Strong thunderstorms will impact portions of southwestern Pulaski,
southeastern Alexander, north central Fulton, western Carlisle,
northwestern Hickman, southern Ballard, Mississippi, southeastern
Scott and northeastern New Madrid Counties through 1215 AM CST...
At 1133 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Bertrand to near Towosahgy State Historic
Site. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Charleston around 1140 PM CST.
Wyatt around 1145 PM CST.
Bardwell around 1150 PM CST.
Other locations in the path of these storms include Cairo, Wickliffe,
Mound City, Horseshoe Lake Conservation Area, Olive Branch, Mounds,
Barlow and La Center.
This includes the following highways...
Interstate 57 in Illinois between Mile Markers 1 and 9.
Interstate 57 in Missouri between Mile Markers 3 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CST for
southern Illinois...western Kentucky...and southeastern Missouri.
&&
LAT...LON 3721 8938 3707 8887 3661 8915 3682 8952
TIME...MOT...LOC 0533Z 206DEG 38KT 3685 8941 3672 8919
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JGGSpecial weather statement, Feb 15, 11:55 PM CST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Paducah KY
1155 PM CST Wed Feb 15 2023
ILZ083-087-160630-
White IL-Gallatin IL-
1155 PM CST Wed Feb 15 2023
...A strong thunderstorm will impact portions of southeastern White
and Gallatin Counties through 1230 AM CST...
At 1155 PM CST, Doppler radar was tracking a strong thunderstorm over
Equality, or 7 miles southeast of Eldorado, moving northeast at 40
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Shawneetown and Ridgway around 1200 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CST for
southern Illinois.
&&
LAT...LON 3805 8800 3805 8804 3803 8801 3796 8801
3795 8804 3793 8804 3793 8807 3791 8802
3789 8801 3790 8810 3785 8807 3783 8803
3783 8808 3782 8809 3780 8807 3764 8830
3770 8838 3786 8837 3813 8810
TIME...MOT...LOC 0555Z 223DEG 35KT 3776 8832
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JGGSpecial weather statement, Feb 16, 12:02 AM CST, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Paducah KY
1202 AM CST Thu Feb 16 2023
MOZ109-160630-
Butler MO-
1202 AM CST Thu Feb 16 2023
...A strong thunderstorm will impact portions of eastern Butler
County through 1230 AM CST...
At 1202 AM CST, Doppler radar was tracking a strong thunderstorm over
McDougal, or 10 miles northeast of Corning, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Qulin around 1220 AM CST.
Other locations in the path of this storm include Fisk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CST for
southeastern Missouri.
&&
LAT...LON 3650 9053 3651 9053 3691 9033 3688 9025
3684 9022 3682 9022 3681 9020 3677 9020
3677 9019 3671 9015 3670 9015 3669 9014
3668 9015 3666 9013 3650 9026
TIME...MOT...LOC 0602Z 205DEG 41KT 3647 9042
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JGGSpecial weather statement, Feb 16, 12:26 AM CST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Paducah KY
1226 AM CST Thu Feb 16 2023
ILZ083-INZ085-160715-
White IL-Posey IN-
1226 AM CST Thu Feb 16 2023
...A strong thunderstorm will impact portions of southeastern White
and Posey Counties through 115 AM CST...
At 1226 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Mount Vernon, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Mount Vernon around 1235 AM CST.
New Harmony around 1245 AM CST.
Other locations in the path of this storm include Blairsville,
Poseyville and Cynthiana.
This includes Interstate 64 in Indiana between Mile Markers 4 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 AM CST for
southern Illinois...and northwestern Kentucky.
&&
LAT...LON 3820 8780 3820 8769 3806 8770 3792 8788
3793 8790 3789 8794 3787 8794 3782 8801
3786 8807 3789 8809 3791 8813 3791 8814
3794 8818 3823 8790 3823 8780
TIME...MOT...LOC 0626Z 221DEG 38KT 3794 8803
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JGGSpecial weather statement, Feb 16, 12:50 AM CST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Paducah KY
1250 AM CST Thu Feb 16 2023
INZ081-085-086-160730-
Posey IN-Vanderburgh IN-Gibson IN-
1250 AM CST Thu Feb 16 2023
...A strong thunderstorm will impact portions of northwestern
Vanderburgh, south central Gibson and northern Posey Counties through
130 AM CST...
At 1250 AM CST, Doppler radar was tracking a strong thunderstorm near
Mount Vernon, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Blairsville around 105 AM CST.
Poseyville around 110 AM CST.
Other locations in the path of this storm include Cynthiana,
Darmstadt, Owensville and Haubstadt.
This includes Interstate 64 in Indiana between Mile Markers 10 and
25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CST for
northwestern Kentucky.
&&
LAT...LON 3834 8766 3812 8751 3789 8783 3792 8787
3793 8789 3801 8802
TIME...MOT...LOC 0650Z 229DEG 27KT 3801 8786
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JGGSpecial weather statement, Feb 16, 1:57 AM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
157 AM CST Thu Feb 16 2023
KYZ001>006-MOZ112-160845-
Carlisle KY-McCracken KY-Ballard KY-Graves KY-Fulton KY-Hickman KY-
Mississippi MO-
157 AM CST Thu Feb 16 2023
...A strong thunderstorm will impact portions of eastern Fulton,
Carlisle, Hickman, southeastern Ballard, McCracken, northern Graves
and southeastern Mississippi Counties through 245 AM CST...
At 157 AM CST, Doppler radar was tracking a strong thunderstorm near
Hickman, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Clinton around 205 AM CST.
Other locations in the path of this storm include Lovelaceville,
Paducah, Reidland and Lone Oak.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 6 and 16.
Interstate 69 in Kentucky between Mile Markers 23 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 AM CST for
western Kentucky...and southeastern Missouri.
&&
LAT...LON 3652 8905 3671 8930 3714 8885 3699 8848
3685 8848
TIME...MOT...LOC 0757Z 230DEG 44KT 3662 8915
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JGG